Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 5 of 5 Posts

·
Registered
Joined
·
85 Posts
Discussion Starter · #1 ·
I have had IBS-D for years. I take 2 Imodium per day in the morning and sometimes two Loperamide. I'm generally all right except when I have to take antibiotics, which I do now for a staph infection in my nose. I am on 100 mg of doxycycline twice a day and I am in hell. I know we're not supposed to take Imodium or Loperamide with antibiotics b/c of the risk of C.Diff. Should I take them anyway? What should I do to help my D?
 

·
Registered
Joined
·
14,427 Posts
Never heard of Loperamide in any way causing C-Diff. Heard of certain antibiotics causing it though.I would say go ahead & take the imodium or Loperamide (as needed) unless your Dr suggested otherwise. And you could also try taking a decent probiotic as that can really help you avoid C-Diff.Sometimes though.. nothing can really make the D go completely away while on the antibiotic. Nothing to do but grin & bear it sometimes. Hang in there and finish the script and just keep in mind it is temporary. If you feel you need to .. contact your Dr to ask about alternatives.All the best
 

·
Registered
Joined
·
14 Posts
First of all you need to go on a LOW fiber diet - no raw fruit/ vegs- nuts seeds or corn. you don't need to have "roughage"being dragged over your already "open" & inflamed tissue. The body's response to this "irritation" is to release extra fluid- water to get rid of this food/roughage asap. Also -what is really causing the problem is that your own digestive acids are literally "eating" the GI tissue causing the colon spasticity & the flood of water into the colon- which also dilutes those acids. Ever find your self running for the bathroom just after or during eating? There you go. Doing this alone - you will see a significant beneficial change.But- you can't eat your way into IBS or out of it - it actually has nothing to do with diet- you do that just to help "manage" it while you go about actually fixing it.Hint- think back- did this problem only show up -at some point AFTER you had some antibiotics- at ANY point prior -to these symptoms?BTW- believe it or not the same thing that caused your staph infection is what caused you IBS & when you properly fix one you will fix the other.Take the Immodium as needed- it is actually benign. Then if you make that dietary change- you will find that you need it less. Then you will be ready for the next step of actually fixing the IBS & Sinus/nose.Let me know if you are interested in taking the next step & I will gladly tell you.
I think this applies to me too... i have "open and inflamed" tissue after antibiotics ( had bloody diarrhea for the fiirst time in my entire life about 11 days ago and since then i've been having dark red stools or green/yellow ones) and after doing a few days of soup only i started eating more real foods and even raw foods (which makes me feel more energetic and alive but worsens the gastric bleeding). i dont know how long i'm supposed to wait for the tissue to heal. i find myself running for the bathroom after eating though i am IBS-A so i have the urgency but it doesnt actually come out. these problems have only shown up after i've had antibiotics. do you think i have c. diff? what should i do after i go back to a soup-y/bland diet?
 
1 - 5 of 5 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top